MAUDE Adverse Event Report: FERNO-WASHINGTON, INC. IN/X; IN/X FOR 175

FERNO-WASHINGTON, INC. IN/X; IN/X FOR 175
Model Number 0015802
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/16/2016
Event or Problem Description
It was reported by a company representative the end user of the cot experienced an incident during a patient transport.While loading the patient into the ambulance, they raised the front wheels and allegedly heard a cracking sound and the cot allegedly dropped 3-6 inches while resting on the truck floor.They removed the cot from the truck and observed the retracting head end frame was broken.There were no reports of any injury on the initial complaint; however, 3 days after the initial report it was advised that a medic was alleging a shoulder injury.To date the complainant has not provided any further details regarding the alleged injury or any required medical intervention.An investigation into this complaint has been initiated and the subject cot will be returned to the manufacturer for further evaluation.
 
Additional Manufacturer Narrative
The device was evaluated by ferno engineering and quality representatives at the complainant' site.A visual evaluation was conducted on the cot.It was discovered the end user was applying iv tape to the telescoping frame causing a substance buildup on the frame which required the frame to be disassembled for cleaning.A field technician then conducted a preventative maintenance on the cot to clean the frame and when re-assembling the component used an incorrect shorter screw length.When the unit was placed back into operation the shorter screw allowed the telescoping frame to extend past the pin catch location and past the hard stop.When a load was applied to the frame, a bending movement potentially caused the main frame extrusion to lose structural integrity and crack.The cot was determined to be unrepairable due to the material damage and was replaced as a customer courtesy.The field technician who conducted the preventative maintenance was retrained on the proper inspection and assembly of the subject component.It was confirmed there was no injury to the patient on the cot.The medic alleging injury was reported to be off on wsib with a shoulder injury; however, no further information has been provided regarding the injury.
 
Event or Problem Description

Brand Name
IN/X
Common Device Name
IN/X FOR 175
Manufacturer (Section D)
FERNO-WASHINGTON, INC.
70 weil way
wilmington OH 45177
MDR Report Key5899814
Report Number1523574-2016-00025
Device Sequence Number18950466
Product Code FPO
UDI-Device Identifier00190790000011
UDI-Public00190790000011
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Emergency Medical Technician
Device Model Number0015802
Device Catalogue Number0015802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/24/2016
Supplement Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1